MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-08
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical devices: stent: 3.0x25mm xience alpine; guide wire: bmw universal.The product was not returned to abbott vascular for analysis.A review of the lot history record and similar incident query for this product was not performed since the lot number was not reported and the product was not returned.The investigation was unable to determine a conclusive cause for the reported difficulty to deploy.Additionally, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.The bmw universal is being filed under separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified lesion in the 1st obtuse marginal (om) coronary artery and left circumflex artery (lcx).A 2.25x8mm xience alpine stent was implanted in the 1st om; however, a portion of the stent struts were noted to be in the lcx artery and were not fully expanded.Post dilatation was performed to fully appose the stent to the vessel wall.A 3.0x25mm xience alpine stent was implanted in the lcx.A ht-bmw universal guide wire was advanced; however, resistance was met with the stent struts of the 2.25x8 mm xience alpine stent.The guide wire was pulled back to re-position and was noted to have got caught on the stent struts of the 2.25x8 mm xience alpine stent.The ht bmw universal guide wire started to unravel during removal from the patient anatomy and the unraveled portion was noted to have separated in the patient anatomy.A snare device was used to retrieve the majority of the separated portion; however, the tip was unable to be retrieved.There was no damage noted to the 2.25x8 mm xience alpine stent.A 3.25x23mm xience alpine stent was implanted in the om to embed the separated tip and treat the target lesion to complete the procedure successfully.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7791058
Report Number2024168-2018-06311
Device Sequence Number13832391
Product Code NIQ
UDI-Device Identifier08717648199059
UDI-Public08717648199059
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1125225-08
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR